Arkansas, 2003Flash Flood in Arkansas, June 30, 2003
June 30, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 1:40 PM CST, 5 minutes earlier.
Area forecast discussion, Jun 30, 1:40 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT MON JUN 30 2003
INITIALLY I WAS CONSIDERING A FLASH FLOOD WATCH TONIGHT FOR THE
SOUTHEAST SECTIONS OF MY COUNTY WARNING AREA. UPON CLOSER INSPECTION
I DECIDED TO BACK OFF THAT AND TO KEEP MENTION OF HEAVY RAINS ALONG
WITH THE THUNDERSTORMS IN THE SOUTHEAST. MOS NUMBERS DIFFER
SIGNIFICANTLY IN THEIR POPS...SO I DECIDED TO GO WITH THE HIGHER
NUMBERS FROM THE GFS DUE TO THE TROPICAL NATURE OF THE AIRMASS THAT
WILL BE IN PLACE DURING THE NEXT DAY OR TWO. PRECIPITABLE WATER
VALUES WILL BE QUITE HIGH DURING THIS RAIN EVENT. TEMPERATURES WILL
BE QUITE MUGGY WITH THE HIGH LEVELS OF MOISTURE. LOWS WILL BE
WARMING GRADUALLY AS DEW POINTS RISE. HIGHS WILL BE KEPT IN THE 80S
TO NEAR 90 RANGE BECAUSE OF CLOUDS AND RAINS.
HRO 66 83 66 87 / 40 40 20 20
LIT 71 85 70 90 / 60 50 30 30
HOT 71 86 70 90 / 60 50 30 30
PBF 72 86 72 89 / 70 60 30 30
.LZK...NONE.
32
Hazardous weather outlook, Jun 30, 4:00 AM CST, 9 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
TROPICAL STORM BILL IS FORECAST TO COME ASHORE ALONG THE CENTRAL
LOUISIANA COAST LATER TODAY AND TRACK NORTHWARD INTO WESTERN
MISSISSIPPI TONIGHT. THIS WILL BRING INCREASING CHANCES OF SHOWERS
AND THUNDERSTORMS TO ARKANSAS...ESPECIALLY OVER CENTRAL AND EASTERN
SECTIONS. THE CHANCES OF SEVERE WEATHER WILL BE LOW. HOWEVER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...PRIMARILY OVER EASTERN AND
SOUTHERN PARTS OF THE STATE TONIGHT. THE EVENTUAL TRACK OF THE STORM
SYSTEM WILL DETERMINE THE AMOUNT OF RAINFALL THAT OCCURS ACROSS THE
STATE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE REMNANTS OF TROPICAL STORM BILL WILL TRACK NORTHEASTWARD AWAY
FROM ARKANSAS TUESDAY NIGHT AND WEDNESDAY...RESULTING IN DECREASING
CHANCES OF RAIN. TYPICAL SUMMERTIME WEATHER CONDITIONS WILL RETURN
TO THE REGION FOR THE REMAINDER OF THE WEEK...WITH SLIGHT CHANCES OF
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
44
Flash Flood, Faulkner
- When
- June 30, 1:45 PM CST to 3:15 PM CST
- Where
- Faulkner County, Conway
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding to occur in the northwest part of Conway. Several homes were flooded in the area.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Tropical Storm in Louisiana, June 30, 20034 injured · $41 million · F1 · 38 events
- Heat in Virginia, June 30, 20031 death · 1 event
- Tornado and Tropical Storm in Mississippi, June 30, 2003$3.2 million · F0 · 12 events
- Tornado in Georgia, June 30, 2003$125,000 · F1 · 1 event
- Wildfire in California, June 30, 20035 injured · 3 events
- Lightning Strike in New York, June 30, 2003$50,000 · 1 event
- Flash Flooding and Hail in Georgia, June 30, 2003$29,000 · 52 kt wind · 8 events
- Hail in Nebraska, June 30, 2003$36,000 · 1.75 in hail · 2 events
- Flash Flood and Hail in Maryland, June 30, 2003$20,000 · 1.75 in hail · 3 events
- Damaging Wind in Florida, June 30, 2003$20,000 · 1 event
- Damaging Winds in Massachusetts, June 30, 2003$15,000 · 50 kt wind · 2 events
- Hail in South Dakota, June 30, 20032.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362993.